Skip to main content

Introduction

  • 1154 Accesses

Part of the SpringerBriefs in Applied Sciences and Technology book series (BRIEFSAPPLSCIENCES)

Abstract

This book is a theoretical investigation of electromagnetic fields and waves in the fractional dimensional space. The motivation for this study, besides its theoretical importance, is provided by its applicability to the problems of electromagnetic wave modeling in complex fractal media. One of the important advantages of fractals is their capability to model objects of complicated structures. This is because of an important property of fractals that their structure is characterized by a small number of parameters. One of those parameters is the fractional dimension which tells how the fractal fills the Euclidean space in which it lies. Since, a medium composed of such fractal objects can be considered as non-integer dimensional fractal media, the analytical results of this work provide the necessary tools for analyzing the behavior of electromagnetic fields and waves in it.

Keywords

These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

This is a preview of subscription content, log in via an institution.

Buying options

Chapter
USD   29.95
Price excludes VAT (USA)
  • Available as PDF
  • Read on any device
  • Instant download
  • Own it forever
eBook
USD   39.99
Price excludes VAT (USA)
  • Available as EPUB and PDF
  • Read on any device
  • Instant download
  • Own it forever
Softcover Book
USD   54.99
Price excludes VAT (USA)
  • Compact, lightweight edition
  • Dispatched in 3 to 5 business days
  • Free shipping worldwide - see info

Tax calculation will be finalised at checkout

Purchases are for personal use only

Learn about institutional subscriptions

References

  1. M. Zubair, M.J. Mughal, Q.A. Naqvi, The wave equation and general plane wave solutions in fractional space. Prog. Electromagnet. Res. Lett. 19, 137–146 (2010)

    Google Scholar 

  2. M. Zubair, M.J. Mughal, Q.A. Naqvi, On electromagnetic wave propagation in fractional space. Non-linear Anal. B: Real World App. 12(5), 2844–2850 (2011)

    Article  MATH  MathSciNet  Google Scholar 

  3. M. Zubair, M.J. Mughal, Q.A. Naqvi, A.A. Rizvi, Differential electromagnetic equations in fractional space. Prog. Electromagnet. Res. 114, 255–269 (2011)

    Google Scholar 

  4. M. Zubair, M.J. Mughal, Q.A. Naqvi, An exact solution of cylindrical wave equation for electromagnetic field in fractional dimensional space. Prog. Electromagnet. Res. 114, 443–455 (2011)

    Google Scholar 

  5. M. Zubair, M.J. Mughal, Q.A. Naqvi, An exact solution of spherical wave in D-dimensional fractional space. J. Electromagn. Waves App. 25, 1481–1491 (2011)

    Google Scholar 

  6. F.H. Stillinger, Axiomatic basis for spaces with noninteger dimension. J. Math. Phys. 18(6), 1224–1234 (1977)

    Article  MATH  MathSciNet  Google Scholar 

  7. X. He, Anisotropy and isotropy: a model of fraction-dimensional space. PSolid State Commun. 75, 111–114 (1990)

    Article  Google Scholar 

  8. C. Palmer, P.N. Stavrinou, Equations of motion in a noninteger-dimension space. J. Phys. A 37, 6987–7003 (2004)

    Article  MATH  MathSciNet  Google Scholar 

  9. K.G. Willson, Quantum field-theory, models in less than 4 dimensions. Phys. Rev. D 7(10), 2911–2926 (1973)

    Article  MathSciNet  Google Scholar 

  10. B. Mandelbrot, The Fractal Geometry of Nature. (W.H. Freeman, New York, 1983)

    Google Scholar 

  11. C.G. Bollini, J.J. Giambiagi, Dimensional renormalization: The number of dimensions as a regularizing parameter. Nuovo Cimento B 12, 20–26 (1972)

    Google Scholar 

  12. J.F. Ashmore, On renormalization and complex space-time dimensions. Commun. Math. Phys. 29, 177–187 (1973)

    Article  MathSciNet  Google Scholar 

  13. O.P. Agrawal, Formulation of Euler-Lagrange equations for fractional variational problems. J. Math. Anal. Appl. 271(1), 368–379 (2002)

    Article  Google Scholar 

  14. D. Baleanu, S. Muslih, Lagrangian formulation of classical fields within Riemann-Liouville fractional derivatives. Phys. Scripta 72(23), 119–121 (2005)

    Article  MATH  MathSciNet  Google Scholar 

  15. V.E. Tarasov, Electromagnetic fields on fractals. Modern Phys. Lett. A 21(20), 1587–1600 (2006)

    Article  MATH  Google Scholar 

  16. V.E. Tarasov, Continuous medium model for fractal media. Phys. Lett. A 336(2–3), 167–174 (2005)

    Article  MATH  Google Scholar 

  17. S. Muslih, D. Baleanu, Fractional multipoles in fractional space. Nonlinear Anal: Real World App. 8, 198–203 (2007)

    Article  MATH  MathSciNet  Google Scholar 

  18. S.I. Muslih, O.P. Agrawal, A scaling method and its applications to problems in fractional dimensional space. J. Math. Phys. 50(12):123501–123511 (2009)

    Article  MathSciNet  Google Scholar 

  19. D. Baleanu, A.K. Golmankhaneh, A.K. Golmankhaneh, On electromagnetic field in fractional space. Nonlinear Anal: Real World App. 11(1):288–292 (2010)

    Article  MATH  MathSciNet  Google Scholar 

  20. Z. Wang, B. Lu, The scattering of electromagnetic waves in fractal media. Waves Random Complex Media 4(1), 97–103 (1994)

    MATH  Google Scholar 

  21. C.M. Bender, K.A. Milton, Scalar casimir effect for a D-dimensional sphere. Phys. Rev. D 50, 6547–6555 (1994)

    Article  Google Scholar 

  22. S. Muslih, D. Baleanu, Mandelbrot scaling and parametrization invariant theories. Romanian Rep. Phys. 62(4), 689–696 (2010)

    MathSciNet  Google Scholar 

  23. S. Muslih, M. Saddallah, D. Baleanu, E. Rabe, Lagrangian formulation of maxwell’s field in fractional D dimensional space-time. Romanian Rep. Phys. 55(7–8), 659–663 (2010)

    Google Scholar 

  24. S. Muslih, O.P. Agrawal, Riesz fractional derivatives and fractional dimensional space. Int. J. Theor. Phys. 49(2):270–275 (2010)

    Article  MATH  MathSciNet  Google Scholar 

  25. S. Muslih, Solutions of a particle with fractional [delta]-potential in a fractional dimensional space. Int. J. Theor. Phys. 49(9), 2095–2104 (2010)

    Article  MATH  MathSciNet  Google Scholar 

  26. E. Rajeh, S.I. Muslih, B. Dumitru, E. Rabei, On fractional Schrodinger equation in [alpha]-dimensional fractional space. Nonlinear Anal.: Real World App. 10(3):1299–1304 (2009)

    Article  MATH  Google Scholar 

  27. M. Sadallah, S.I. Muslih, Solution of the equations of motion for einsteins field in fractional D dimensional space-time. Int. J. Theor. Phys. 48(12):3312–3318 (2009)

    Article  MATH  MathSciNet  Google Scholar 

  28. S. Muslih, D. Baleanu, E.M. Rabe, Solutions of massless conformal scalar field in an n-dimensional einstein space. Acta Phys. Pol. Ser. B 39(4):887–892 (2008)

    Google Scholar 

  29. K.B. Oldham, J. Spanier, The Fractional Calculus. (Academic Press, New York, 1974)

    MATH  Google Scholar 

  30. A. Hussain, Q.A. Naqvi, Fractional rectangular impedance waveguide. Prog. Electromagnet. Res. 96, 101–116 (2009)

    Article  Google Scholar 

  31. Q.A. Naqvi, Planar slab of chiral nihility metamaterial backed by fractional dual/PEMC interface. Prog. Electromagnet. Res. 85, 381–391 (2008)

    Article  Google Scholar 

  32. Q.A. Naqvi, Fractional dual interface in chiral nihility medium. Prog. Electromagnet. Res. Lett. 8, 135–142 (2009)

    Article  Google Scholar 

  33. Q.A. Naqvi, Fractional dual solutions in grounded chiral nihility slab and their effect on outside fields. J. Electromagn. Waves App. 23(5–6), 773–784(12) (2009)

    Article  Google Scholar 

  34. A. Naqvi, S. Ahmed, Q.A. Naqvi, Perfect electromagnetic conductor and fractional dual interface placed in a chiral nihility medium. J. Electromagn. Waves App. 24(14–15), 1991–1999(9) (2010)

    Google Scholar 

  35. A. Naqvi, A. Hussain, Q.A. Naqvi, Waves in fractional dual planar waveguides containing chiral nihility metamaterial. J. Electromagn. Waves App. 24(11–12), 1575–1586(12) (2010)

    Article  Google Scholar 

  36. E.I. Veliev, M.V. Ivakhnychenko, T.M. Ahmedov, Fractional boundary conditions in plane waves diffraction on a strip. Prog. Electromagn. Res. 79, 443–462 (2008)

    Article  Google Scholar 

  37. S.A. Naqvi, M. Faryad, Q.A. Naqvi, M. Abbas, Fractional duality in homogeneous bi-isotropic medium. Prog. Electromagn. Res. 78, 159–172 (2008)

    Article  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Muhammad Zubair .

Rights and permissions

Reprints and permissions

Copyright information

© 2012 The Author(s)

About this chapter

Cite this chapter

Zubair, M., Mughal, M.J., Naqvi, Q.A. (2012). Introduction. In: Electromagnetic Fields and Waves in Fractional Dimensional Space. SpringerBriefs in Applied Sciences and Technology(). Springer, Berlin, Heidelberg. https://doi.org/10.1007/978-3-642-25358-4_1

Download citation

  • DOI: https://doi.org/10.1007/978-3-642-25358-4_1

  • Published:

  • Publisher Name: Springer, Berlin, Heidelberg

  • Print ISBN: 978-3-642-25357-7

  • Online ISBN: 978-3-642-25358-4

  • eBook Packages: EngineeringEngineering (R0)

Publish with us

Policies and ethics